Couldn't find what you looking for?

TRY OUR SEARCH!

My husband, a healthy 32 yr old at the tail end of his doctoral studies, feeling low on energy and high on anxiety, is taking a new vitamin - MEGA B-50 (Vitamin B Complex with 1mg Folic Acid). Capsules contain v50 mg vit B-1, 50 mg vit B-2, 50 mg niacin, 50 mg pantothenic acid, 50 mg vit b-6, 1 mg folic acid, 50 mg vit B-12, 50 mg biotin, and 3 lipotropic factors. The only other pill he takes is omega 3 capusules (fish & flax). He was told by the seller said to take 2 MEGAB-50's a day, and that its possible to get a rash from it, but to keep to keep taking them anyway. I'm have a nursing background. It seems like a high dose to me. And he is getting a major red rash each time he takes them. It seems to be getting more significant, it goes up his hands, arms, on his trunk and this last time on his neck and back. I don't like this and told him to sop taking them, but he won't cause the seller said to stick it out and the rash should stiop. There is not to read on the net about adverse effects of vitamins or what to do. It worries me. Is his body not telling him to stop ... by breaking out into a red rash? Any advice is much appreciated.

Loading...

I am taking the same B-50 multivitamin... Strange thing nobody replyed and same problem - no information on the net about side effects from vitamins like there are none - its chemicals and they ought to cause adverse reaction in some cases - why no info?!!!
Reply

Loading...

Too much niacin, B3, in the body, which is usually caused by misuse of supplements, can lead to a niacin skin rash all over the body. As with side effects associated with vitamin B3, skin flushing of the face and upper body may occur, as well as itch and possible jaundice. Dry skin, ichthyosis, or hyperpigmentation are other skin symptoms of niacin toxicity.
Reply

Loading...

Niacin reaction is a common problem. However it is of no worry. Take 1 aspirin or 1 ibuprofen and it should subside. From my understanding the flushing only occurs if u are niacin deficient.
Reply

Loading...

Niacin (B3) is to blame. Its true that the associated rash usually goes away as your body gets used to the higher levels of niacin. However, some people are allergic to niacin in which case the rash would get worse and could cause breathing difficulty or even anaphalactic (sp?) shock. Additionally, some individuals may be allergic to other vitamins or even the binders (gelatin is a common culprit) in the vitamin pill itself.
Reply

Loading...

Yes i too know its niacin. It will make your skin feel like it is on fire. Take asprin with it.
Reply

Loading...

"Niacin flushing" can occur when excessive vasodilation occurs. In these cases, a red flush will appear across the body, especially the face, neck, chest and arms.

HOWEVER... this will disappear in around 30-90 minutes. If it does not, and is an actual rash, then it is likely that an allergic reaction is occuring. This will not be a reaction to the actual vitamins (not possible) but some B formulas are made using yeast, which is a common allergen.

Ibuprofen and aspirin etc will not effect Niacin flushing. These are anti-inflammatory drugs, and the Niacin flush is not an inflammatory process.

Regards, Marek -

***edited by moderator*** web addresses not allowed
Reply

Loading...

I just read an article about Excema and it was suggested to take vitamin B50- which sounds like it is a combination of B1, B2, B6, B12, Niacin, and thiamin, and folic acid. At the moment I take a complex vitamin B so I was wondering if anyoneelse has heard of this. My excema is severe on my hands and wrists. Do you think it is caused from the niacin? I have been taking the B complex for the past 2-3 months?
Thanks~
Reply

Loading...

Flushing, redness, inflammation as well as heat rash has been known to be caused by Niacin. Be aware if this continues, perhaps a review of the dosage versus lbs as well as gender and medical history would be wise to be taken into consideration.
Reply

Loading...

Whether it's vitamin B or any other, it doesn't make sense to keep taking it when you are experiencing side effects. Sometimes it's FEAR that motivates a person to keep taking it. Common Sense ought to be enough to say STOP! Stick to "basics" and get health products that are as close to nature as possible - products that are "balanced by nature", containing vitamins and mineralsm enzymes, etc. that are "balanced by nature". Products such as Green BarleyLife Powder, Just Carrots powder, etc..
Reply

Loading...

When I was finishing my studies in the early 80's, I was trying to supplement my "not so healthy" diet with multiviatmins. The side effect that I got was the accumulation of tar on my teeth. I was not and am still not a smoker. When I reduced my multivitamin intake to 3 capsules a week instead of one capsule daily, the tar on my teeth stopped accumulating. Sad to say, not many people listen to their own body. My biochemistry lecturer, in his first lecture, told the auditourium that the human body is the most efficient machine ever manufactured. People should go to their doctors and seek medical advice about allergies and not just rely on sellers of products for advice. Sad also to say that a nurse and a doctoral student cannot see that the body is rejecting the vitamins. Listen to your body. You only have one. Good luck
Reply

Loading...

having the same issue and i have taken the b-complex for a while. going to dump these and switch over to a non-complex .
Reply

Loading...

I have the same rash and for years all my Dr. told me was to use a cortisone cream. However that did not work. Went to see a dermatoligist and was told I had infected hair folicles. She had me on one month of antibiotics and that did not work. I finally went to see a specialist in Dallas and after only looking at the rash, asked me if I was taking B12. I have a toxic reaction to it,which causes the rash that has spread from my torso,chest up the sides of my neck and along the edges of my face. So now we will see if the new meds this Dr. has given me will work. This is a terrible condition and itches horribly. Also he asked if I take any form of iodine. I went home and looked at all my supplements and every one contains iodine. So now I am supplement free and hopefully this will work. Nowhere have I ever read that B12 can to this to a person. Lets hope this works for me.

Thanks

Pat
Reply

Loading...

Hey,
what he is experiencing is known as a niacin flush. Niacin causes the blood to surge through the body and it actually has a cleansing effect. It is only temporary as you've noticed.

If you really feel unconfortable with it, take a b-50 supplement with "niacinamide" instead of niacin. This is a form of niacin that does not cause the flush.
Reply

Loading...

Have you noticed improvement? My daughter broke out in a rash around Christmas. It has come and gone, but never gone away completely. I'm wondering if it has to do with her B-Complex Chewable that she takes to control cancer sores.
Reply

Loading...